SPONTANEOUS RETROPERITONEAL HEMATOMA; UNCOMMON COMPLICATION OF ANTICOAGULATION IN PATIENT WITH SARS-COV-2 PNEUMONIA: CASE REPORT
*Dr. Bhushan S. Wankhade, Dr. Zeyad Faoor Alrais, Dr. Maged Mohsen Kamel Beniamein, Dr. Gopala Arun Kumar Naidu, Dr. Mohamed Elias Jammalmudugu and Dr. Jyoti Mathew
Coronavirus disease 2019 is caused by SARS-CoV-2 is new emergent infection, declared global pandemic by world health organization. Thromboembolic manifestation or thromboembolic complication in COVID-19 patients has been well described in medical literature. Which mandates the use of therapeutic or prophylactic anticoagulation in critically ill COVID-19 patients. Enoxaparin is frequently used as agent of choice for anticoagulation in ICU because of several advantages over other anticoagulant. We report a case of spontaneous retroperitoneal hematoma in critically ill COVID-19 patient receiving therapeutic anticoagulation with Enoxaparin. Which was successfully managed with aggressive resuscitation and endovascular treatment. Spontaneous retroperitoneal hematoma (SRH) is rare complication of enoxaparin therapy. Early diagnosis and aggressive treatment are of paramount importance as SRH is associated with high mortality and morbidity rates. We suggest caution while using anticoagulation in COVID-19 patients.
Keywords: COVID-19, Anticoagulation, Spontaneous retroperitoneal hematoma, Enoxaparin.
[Full Text Article]